Suggest treatment for numbness and swelling in the legs and hands

default
Posted on Thu, 17 Nov 2016 in Kidney Conditions
Question: Hi, I recently had swollen feet and hands...not consistent...usually happens when I am standing or need to urinate. But prior to that...4-6 months ago I've had a stroke like episode... And that was due to shortness of breath... And the shortness of breath has gradually worsen since then... The doctors couldn't pin point exactly what was wrong with me... I was discharged with the knowledge from the doctors that I may have fluid around my heart which is causing my shortness of breath... I went home with 4 prescribed medications.. Which are coversyl 2mg, furosemide 20mg, carvedilol 3. 125mg & Teva-spironolactone. I was given a month worth to take... But those pills made me feel ok at times and worse most of the times I was taking them. I decided to gradually lean off those pill and started taking Coq10 and fish oil supplements.... Which it took getting use to... Now whatever symptoms I've had I still have... Shortness of breath often occurs while I do household activity and walking... I still have my cough I had then.... Runny nose, itchy throat... Swollen hands and feet numbness of my tongue and around my mouth along with shortness of breath I experienced just this week... And one thing I discovered lately that I didn't notice before is some sort of infection in my right ear... I plan to see my doctor...as soon as I have arranged a transportation means... Cause I wouldn't want to commute on my own... But until then can any doctor tell me what I have? And what I can do till I see my doctor?
doctor
Answered by Dr. Mohammed Taher Ali 6 hours later
Brief Answer:
Suggestive of congestive heart failure.

Detailed Answer:
Dear Madam, Hi & Welcome.

Thanks for posting your query.

After having gone through the history given in your query I am of the opinion that you seem to be suffering from heart failure which is reflected in the form of shortness of breath on exertion (doing household activities), cough, swollen hands and feet due to accumulation of fluids in the lungs, hands and feet respectively.

You need to consult a physician/cardiologist immediately for proper clinical examination and certain lab test like CBC, Chest X ray, ECG, Echocardiography. You may be prescribed the drugs which you discontinued earlier.

I hope this answers your query.
In case you have additional questions or clarifications, you can forward them to me, and I shall be glad to answer.
Wishing you good health.
Regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 3556 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Coversyl

doctor1 MD

I am suffering from TYPE Two diabetes and also Hypertension . My Sgar levels are between 7 in my HbAic yests . I have been prescribed with Coversyl...

doctor1 MD

Dear Doctor This is XXXXXXX XXXXXXX hope you recognise me and my mother. our details are with you. i thank you for your advises which helped us a...

doctor1 MD

Hi, yesterday I was at my family Doctor, gave me the abdomen ultrasound result. All good but my left Kidney which is small in shape had a big cyst...

doctor1 MD


Thanks for giving me your opinion
On June 18th I had a colonoscopy and gastroscopy saw my doctor today in 3yrs time he suggested to have it done...

doctor1 MD

I am taking Lipitor, 10 mg./ Atorvastatin Calcium 10 mg / one baby Aspirin and hydrochlorothiazide 50 mg. I have stopped taking the...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2